MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CF7-7-60
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician attempted to use a closurefast catheter during treatment of the patients proximal great saphenous vein (gsv).There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.Tumescent infiltration was utilized.Local anesthesia was utilized.Hand compression was utilized.A temperature issue was reported.The catheter overheated to 140 degrees with no wattage output.There were no adjustments made to the parametersof the generator.There were no error messages displayed on the generator.The rfg was power cycled but the error remained.The device was safely removed from the patient.A replacement closurefast catheter was used to compete the procedure without issue.1 segment was treated and the vein is reported to have closed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: no ancillary devices or images were returned for review with the device.No damage was noted to the catheter heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas (photo 4).All pins were visually inspected to be straight.No anomalies were noted along the catheter shaft.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 86.2 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 122.6 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.70 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.07 k ohms) all 4 tests passed as per the acceptance criteria.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an error message ¿treatment halted: temperature high.Please press ok to continue.¿ and ¿treatment halted: device broken.Please press v to continue.¿ being seen on both rfg2 on rfg3 generators respectively.Additional pins check was completed after testing to ensure no pin damage occurred during testing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20157591
Report Number2183870-2024-00290
Device Sequence Number4235361
Product Code GEI
UDI-Device Identifier00643169862968
UDI-Public00643169862968
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberCF7-7-60
Device Catalogue NumberCF7-7-60
Device Lot Number223530245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date11/15/2024
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown